Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 135, NWS Mobile, AL

August 18, 2014Covington County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 18, 2014, 4:45 PM CDT for Covington County, Crenshaw County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 4:45 PM CDT (21:45 UTC)
Expired
Aug 18, 2014, 5:15 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 73 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS54 KMOB 182145
SVRMOB
ALC039-041-182215-
/O.NEW.KMOB.SV.W.0135.140818T2145Z-140818T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 515 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 14 MILES SOUTHWEST OF LUVERNE...OR 6
  MILES NORTHWEST OF DOZIER...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLENWOOD...           DOZIER...             BRANTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3153 8616 3152 8619 3140 8619 3147 8650
      3164 8650 3168 8614 3164 8615 3163 8618
      3162 8614 3154 8614
TIME...MOT...LOC 2145Z 274DEG 28KT 3156 8639

$$
1 follow-up statement
914 
WWUS54 KMOB 182205
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
505 PM CDT MON AUG 18 2014

ALC039-041-182215-
/O.CON.KMOB.SV.W.0135.000000T0000Z-140818T2215Z/
COVINGTON AL-CRENSHAW AL-
505 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES...

AT 505 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 11 MILES NORTHWEST OF ELBA...OR 4 MILES
SOUTHEAST OF BRANTLEY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLENWOOD...           BRANTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3153 8616 3152 8619 3140 8619 3142 8629
      3166 8628 3168 8614 3164 8615 3163 8618
      3162 8614 3154 8614
TIME...MOT...LOC 2206Z 274DEG 28KT 3155 8615

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:06 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 18, 3:06 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT MON AUG 18 2014

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...FOR TONIGHT AND
TUESDAY...WELL DEFINED MID LEVEL DISTURBANCE HAS MOVED EASTWARD INTO
NORTHERN MISSISSIPPI. ON THE EAST SIDE OF THIS FEATURE...CLUSTERS OF
COLD CLOUD TOPS/INCREASED LIGHTNING ACTIVITY WAS OBSERVED FROM
WESTERN TENNESSEE...SOUTHWARD ACROSS THE ALABAMA/MISSISSIPPI BORDER.
A CORRIDOR OF COASTAL STORMS FROM THE UPPER TEXAS COAST TO NORTHERN
FLORIDA WAS ORIENTED ON THE NORTHWEST PERIPHERY OF A MID LEVEL RIDGE
AXIS THAT EXTENDS FROM FLORIDA...WESTWARD INTO THE GULF.

IN THE SHORT TERM...MID LEVEL DISTURBANCE CONTINUES EAST ACROSS
NORTHERN ALABAMA/GEORGIA TONIGHT. WILL START OFF THE FORECAST WITH
SCATTERED EVENING SHOWERS AND STORMS OVER THE NORTHEAST ZONES. AS THE
MID LEVEL ENERGY LIFTS OUT LATE...ISOLATED STORMS OVERNIGHT AT BEST.
ANOTHER IMPULSE ALOFT DROPS SOUTHEAST ACROSS CENTRAL ALABAMA INTO
SOUTHERN GEORGIA ON TUESDAY. THE DEEPEST MOISTURE...WITH
PRECIPITABLE WATER VALUES ~1.8 INCHES...LOOK TO BE ALIGNED OVER THE
NORTHEAST TIER OF ZONES AND WITH LAYER LIFT GIVEN BY THE PASSAGE OF
THE NEXT MID LEVEL IMPULSE...AND DAYTIME INSTABILITY...SCATTERED
AFTERNOON STORMS ON TUESDAY WILL BE FORECAST ALONG AND EAST OF A
LINE FROM BUTLER ALABAMA TO CRESTVIEW FLORIDA. TO THE WEST OF THIS
LINE...RIDGE AXIS ALOFT OVER THE GULF BEGINS TO BUILD AND EXTEND
NORTHWEST UP ACROSS LOUISIANA AND INTO THE SOUTHERN PLAINS. THE
BUILDING RIDGE WOULD ACT TO KEEP COVERAGE OF STORMS MORE ISOLATED
OVER THE REMAINDER OF THE AREA. TUESDAY'S STORMS CAN BE STRONG AT
TIMES...CONTAINING FREQUENT LIGHTNING...BRIEF STRONG WIND GUSTS AND
LOCALLY HEAVY RAINS.

THIS AFTERNOON'S WET MICROBURST RISK REMAINS LIKELY OVER THE INTERIOR.

OVERNIGHT LOWS FORECAST AROUND 73 OVER THE INTERIOR TO UPPER 70S
CLOSER TO THE COAST. TUESDAY'S HIGH TEMPERATURES...IN THE LOWER HALF
OF THE 90S...COUPLE WITH DAYTIME HUMIDITY...SUCH THAT HEAT INDICES
RANGE FROM 100 TO 105. /10

FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT...UPPER RIDGING ADVANCES
ACROSS THE PLAINS AND MERGES WITH A STRENGTHENING UPPER RIDGE OVER
THE GULF TO FORM AN UPPER HIGH OVER THE CENTRAL GULF COAST STATES BY
THURSDAY.  A WEAK SURFACE TROF WILL BE LOCATED JUST NORTH OF THE
FORECAST AREA TUESDAY NIGHT AND IS ASSOCIATED WITH A SURFACE LOW
OVER THE EAST CENTRAL COAST.  THE SURFACE LOW MOVES OFF INTO THE
ATLANTIC ON WEDNESDAY ALLOWING FOR SURFACE RIDGING TO BUILD CLOSER
TO THE COAST THROUGH WEDNESDAY NIGHT WHICH REMAINS NEAR THIS
POSITION THROUGH THURSDAY NIGHT.  DEEP LAYER MOISTURE REMAINS HIGH
TUESDAY NIGHT BUT THEN GRADUALLY DECREASES THROUGH THURSDAY NIGHT AS
SUBSIDENCE TAKES A TOLL.  PRECIPITABLE WATER VALUES BEGIN NEAR 2
INCHES...OR ABOUT 125 PERCENT OF NORMAL...THEN DECREASE TO NEAR 1.6
INCHES...ABOUT AVERAGE FOR THIS TIME OF YEAR.  WILL HAVE SLIGHT
CHANCE POPS FOR THE DAYTIME HOURS AS HEATING LEADS TO ISOLATED
CONVECTION...THEN DRY CONDITIONS FOLLOW FOR EACH NIGHT.  AFTERNOON
HEAT INDEX VALUES WILL BE 102-106 BOTH WEDNESDAY AND THURSDAY
ALTHOUGH A FEW SMALL POCKETS MAY SEE HIGHER VALUES NEAR 108 OVER THE
NORTHWEST FLORIDA PANHANDLE OR NEAR THE IMMEDIATE COAST.  OUR
CRITERIA FOR A HEAT ADVISORY IS 108 AND WILL CONTINUE TO MONITOR AT
THIS POINT AS THE AREAL COVERAGE IS EXPECTED TO BE VERY LIMITED AND
ADVISORIES ARE ISSUED FOR THE FIRST TWO PERIODS ONLY. /29

.LONG TERM (FRIDAY THROUGH MONDAY)...THE UPPER HIGH BROADENS OVER
THE REGION THROUGH THE PERIOD WHILE AN UPPER TROF/LOW AMPLIFIES
SOMEWHAT OVER THE WESTERN ATLANTIC THROUGH SUNDAY BEFORE WEAKENING
AND EJECTING OFF TO THE EAST ON MONDAY.  A SURFACE LOW ASSOCIATED
WITH THE UPPER TROF MOVES FROM NEAR THE EAST CENTRAL COAST FRIDAY
MORNING OFF INTO THE WESTERN ATLANTIC...BRINGING A WEAK SURFACE TROF
OVER NORTHERN ALABAMA/GEORGIA SLOWLY SOUTHWARD INTO THE FORECAST
AREA BY SUNDAY WHERE IT REMAINS THROUGH MONDAY.  A SURFACE RIDGE
MEANWHILE REMAINS OVER THE NORTHERN GULF THROUGH THE PERIOD.  DEEP
LAYER MOISTURE REMAINS NEAR SEASONABLE VALUES ON FRIDAY THEN
INCREASES THROUGH SUNDAY AS A SLUG OF DEEP ATLANTIC MOISTURE
COMBINED WITH GULF MOISTURE IS DRAWN INTO THE REGION...WITH
PRECIPITABLE WATER VALUES INCREASING TO 2-2.25 INCHES.  THE HIGH
DEEP LAYER MOISTURE MOVES OFF TO THE WEST THROUGH MONDAY HOWEVER
WITH PRECIPITABLE WATER VALUES RETURNING TO MORE NORMAL VALUES NEAR
1.7 INCHES.  DAYTIME HIGHS WILL BE 3 TO 7 DEGREES ABOVE NORMAL
THROUGH SATURDAY WITH THE HIGHER VALUES OVER INLAND AREAS...THEN
DAYTIME HIGHS MODERATE SOMEWHAT TO 3 TO 5 DEGREES ABOVE NORMAL FOR
SUNDAY AND MONDAY.  AFTERNOON HEAT INDEX VALUES WILL BE 103-109 BOTH
FRIDAY AND SATURDAY AND 102-107 SUNDAY AND MONDAY...WITH THE HIGHEST
VALUES EXPECTED IN A FEW POCKETS OVER THE NORTHWEST FLORIDA
PANHANDLE OR NEAR THE IMMEDIATE COAST.  WILL HAVE SLIGHT CHANCE POPS
FOR MUCH OF THE AREA FRIDAY AND SATURDAY AS ABOVE SEASONABLE DAYTIME
HIGHS LEAD TO ISOLATED CONVECTIVE DEVELOPMENT...THEN WILL HAVE
SLIGHT CHANCE TO CHANCE POPS FOR SUNDAY AND MONDAY AS THE WEAK
SURFACE TROF AIDS IN CONVECTIVE DEVELOPMENT. /29

&&

.AVIATION (18Z ISSUANCE)...SCATTERED TSRA BREAKING OUT ACROSS
THE CENTRAL GULF COAST WITH COVERAGE FORECAST TO INCREASE THROUGH THE
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE
NORTHERN HALF OF MISSISSIPPI. MAY SEE MORE ORGANIZED CONVECTION NORTH
OF THE TERMINALS. SEEING THIS TREND IN LOCAL RADAR. STORM MOTION EAST
NORTHEAST AT AROUND 15 KNOTS. ALONG THE COASTAL SITES...STORMS LOOK
TO MOSTLY BE IN THE VCTY AND CAN COVER WITH AMENDMENTS IF MORE
ORGANIZED TSRA BRING IMPACTS. SOUTH TO SOUTHWEST WINDS AROUND 10
KNOTS IN THE SHORT TERM. BRIEF STRONG/VARIABLE WIND GUSTS IN AND NEAR
TSRA. /10

&&

.MARINE...LITTLE OVERALL CHANGE FOR THE COASTAL WATERS FORECAST. A
PERSISTENT RIDGE OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC INTO
THE CENTRAL GULF WILL MAINTAIN A LIGHT...TO AT TIMES MODERATE WEST
TO SOUTHWEST WIND FLOW THROUGH THE WEEK. SEAS 2 TO 3 FEET THROUGH
TONIGHT...SUBSIDE AND REMAIN STEADY AT 1 TO 2 FEET THROUGH THE REMAINDER
OF THE WEEK. WINDS...WAVES AND SEAS LOCALLY HIGHER NEAR STORMS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  93  75  93  75 /  20  20  10  20  10
PENSACOLA   78  93  77  93  77 /  20  20  10  20  10
DESTIN      80  92  79  91  79 /  20  20  10  20  10
EVERGREEN   73  94  72  96  72 /  30  30  10  20  10
WAYNESBORO  73  94  71  96  71 /  20  20  10  20  05
CAMDEN      73  93  71  96  72 /  30  30  10  20  10
CRESTVIEW   75  94  73  95  71 /  20  30  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 18, 4:29 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
429 AM CDT MON AUG 18 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
429 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE
DAY...DIMINISHING THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND TORRENTIAL
DOWNPOURS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON STORM COVERAGE WILL BECOME MORE ISOLATED AS THE WEEK
PROGRESS. HOWEVER...ANY STORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

AFTERNOON HEAT INDICES OF 103 TO 108 DEGREES ARE EXPECTED WEDNESDAY
THROUGH SUNDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-191100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
429 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED STORMS WILL AFFECT THE MARINE AREA THROUGH
TONIGHT. GUSTY WINDS...LOCALLY HIGHER SEAS...AND FREQUENT LIGHTNING
CAN BE EXPECTED WITH ANY OF THE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 3:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT MON AUG 18 2014

ALZ057-058-182115-
BUTLER AL-CRENSHAW AL-
333 PM CDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER AND NORTHERN
CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT...

AT 333 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF GREENVILLE...OR NEAR I65 AND AL 185...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETREY...             I65 AND AL 185...     I65 AND AL 10...
  GREENVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 124 AND 139.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 18, 3:34 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT MON AUG 18 2014

ALZ056-059-060-182115-
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
334 PM CDT MON AUG 18 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CONECUH...
SOUTHWESTERN COVINGTON AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 415 PM CDT...

AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
EAST BREWTON...OR 4 MILES NORTHEAST OF RIVERVIEW...AND MOVING EAST AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  US 29 AND CR 43...    RIVERVIEW...          EAST BREWTON...
  BREWTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 18, 4:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT MON AUG 18 2014

ALZ056>060-FLZ001-003-005-182230-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-
425 PM CDT MON AUG 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUTLER...
SOUTHERN CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA COUNTIES IN
SOUTHWEST ALABAMA...NORTHWESTERN OKALOOSA...NORTHERN SANTA ROSA AND
NORTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 530 PM
CDT...

AT 423 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF LUVERNE TO 15 MILES NORTH OF
ANDALUSIA TO 8 MILES NORTH OF ATMORE...AND MOVING SOUTHEAST AT 20
MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITFIELD...          PINE LEVEL...         HORN HILL...
  JAY...                FLOMATON...           CENTURY...
  RUTLEDGE...           PETREY...             LUVERNE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 54 AND 92.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:50 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.